Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Oct 27, 2006, 3:07 AM CDT for East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2006, 3:07 AM CDT (08:07 UTC)
- Expired
- Oct 27, 2006, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 3:30 AM CDT | FLASH FLOOD | St. Francisville, LA | PORTIONS OF HIGHWAY 66...FLOWER HILL ROAD...UNDERWATER WITH SOME WASHOUT AREAS. SOME HOMES AND CARS IN HARDWOOD SUBDIVISION HAVE WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 270820
FFWLIX
LAC037-077-125-271100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
307 AM CDT FRI OCT 27 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
* UNTIL 600 AM CDT
* AT 300 AM CDT NATIONAL WEATHER SERVICE RADAR ESTIMATES OF 2 TO 3
INCHES OF RAIN HAVE FALLEN ON ALREADY SATURATED GROUND FROM LOTTIE
IN POINTE COUPEE PARISH TO NORWOOD IN EAST FELICIANA PARISH IN THE
PAST HOUR. LOCAL LAW ENFORCEMENT HAS REPORTED WATER BEGINNING TO
INVADE RESIDENTIAL AREAS THREATENING PARKED VEHICLES AND HOMES.
ADDITIONAL RAINFALL AMOUNTS UP TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT 3 HOURS. THE ADDITIONAL RAINFALL WILL
CAUSE SOME HOMES AND VEHICLES TO BEGIN RECIEVING FLOOD WATERS
WITHING THE NEXT FEW HOURS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3100 9177 3052 9172 3051 9150 3070 9126
3073 9085 3099 9086
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 9:52 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Oct 26, 9:52 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
952 PM CDT THU OCT 26 2006
.UPDATE...THE PREVIOUS FORECAST PACKAGE REMAINS ON TRACK. THE
SMALL CRAFT ADVISORIES WERE EXTENDED INTO SATURDAY FOR THE GULF
COASTAL WATERS AND LAKES PONTCHARTRAIN AND MAUREPAS.
&&
.PREV DISCUSSION... (ISSUED 359 PM CDT THU OCT 26 2006)
DISCUSSION...RUNNING LATE DUE TO THE DEVELOPING WEATHER THREAT.
AXIS OF HEAVY RAINFALL AIDED BY A FAVORABLE UPPER JET PATTERN
LOOKS TO BE SETTING UP FROM SW LA INTO S CENTRAL LA AND UPWARDS
TOWARD SW MS. IN ADDITION...MODELS HAVE AGAIN SLOWED THE
PROGRESSION OF THE ADVERTISED COLD FRONT NOW EXPECTED TO BEGIN
MOVING INTO THE CWA/PWA FRI MORNING. THE ASSOCIATED SQUALL LINE
SHOULD ALSO BEGIN IMPACTING THE AREA OVERNIGHT AND EARLY FRI WEST
TO EAST ALONG OR AHEAD OF THE APPROACHING BOUNDARY. STRONG TO
SEVERE TSTMS ARE POSSIBLE WITHIN THE SQUALL LINE...REFER TO THE
HWO PRODUCT FOR MORE INFO. ALSO...FLOOD WATCH HAS BEEN ISSUED F0R
THE NORTHERN HALF OF THE FORECAST AREA INVOF THE HEAVY RAINFALL
AXIS...REFER TO THE FFA PRODUCT FOR BETTER DETAIL. FRONT IS
EXPECTED TO CLEAR THE AREA BY FRI EVENING WITH THE RAIN ENDING.
HIGH PRESSURE THEN MOVES INTO THE REGION BY SAT PROVIDING FOR MORE
PLEASANT WEATHER CONDITIONS INTO NEXT WEEK.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ038-LAZ039-LAZ046-LAZ047-LAZ048-LAZ049-
LAZ050.
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ068-MSZ069-
MSZ070-MSZ071.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
&&Hazardous weather outlook, Oct 26, 6:19 PM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 619 PM CDT THU OCT 26 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-272330- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 619 PM CDT THU OCT 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SEVERE WEATHER... THUNDERSTORMS EMBEDDED WITHIN AN EASTWARD MOVING SQUALL LINE ARE EXPECTED TO IMPACT THE FAR WESTERN HALF OF THE OUTLOOK AREA LATE TONIGHT. THERE IS A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS DEVELOPING WITHIN THE SQUALL LINE WITH THE MAIN THREAT BEING DAMAGING WINDS. ISOLATED TORNADOES MAY ALSO OCCUR WITH THUNDERSTORMS THAT DEVELOP AHEAD OF THE SQUALL LINE. FLASH FLOODING... HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE NORTHWESTERN THIRD OF THE OUTLOOK AREA LATER TONIGHT. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA AND ACROSS EXTREME SOUTHWEST MISSISSIPPI. FLASH FLOODING IS POSSIBLE ACROSS THESE AREAS LATE TONIGHT WHERE HEAVY RAINFALL DEVELOPS. MARINE HAZARDS... A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE GULF COASTAL WATERS AND TIDAL LAKES FOR STRONG SOUTHERLY WINDS DEVELOPING AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE EARLY FRIDAY AS AN EXPECTED SQUALL LINE CONTINUES EASTWARD ACROSS THE CENTRAL AND EASTERN HALF OF THE OUTLOOK AREA. DAMAGING WINDS REMAIN THE PRIMARY THREAT ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT FOR STORMS THAT DEVELOP AHEAD OF THE SQUALL LINE. HEAVY RAINFALL RESULTING IN FLASH FLOODING ALSO REMAINS POSSIBLE FRIDAY MORNING OVER THE NORTHWESTERN THIRD OF THE OUTLOOK AREA. THE COLD FRONT AND ASSOCIATED SQUALL LINE ARE EXPECTED TO MOVE EAST OF THE OUTLOOK AREA BY FRIDAY AFTERNOON WITH RAIN TAPERING OFF BY FRIDAY EVENING. SMALL CRAFT ADVISORIES WILL ALSO CONTINUE ACROSS THE GULF COASTAL WATERS AND TIDAL LAKES FRIDAY INTO SATURDAY MORNING AS STRONG NORTHERLY FLOW DEVELOPS BEHIND THE EXITING COLD FRONT. WINDS AND SEAS ARE EXPECTED TO DIMINISH LATE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY FOR LATE TONIGHT AND FRIDAY MORNING. FIRST RESPONSE AGENCIES ARE URGED TO MONITOR THE DEVELOPING WEATHER SITUATION AND STAFF ACCORDINGLY IF WARRANTED. IN ADDITION...FIRST RESPONSE AGENCIES ARE REQUESTED TO SUBMIT ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IF TIME PERMITS.
In the hours before
Special weather statement, Oct 26, 11:04 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 PM CDT THU OCT 26 2006 LAZ034>039-046>050-MSZ068>071-270549- AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON- PIKE-POINTE COUPEE-ST HELENA-TANGIPAHOA-WALTHALL-WASHINGTON- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1104 PM CDT THU OCT 26 2006 ...A STEADY RAIN CONTINUES... A LARGE AREA OF RAIN WILL CONTINUE TO MOVE ACROSS SOUTHWEST AND SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA THROUGH MIDNIGHT. PARTS OF WILKINSON COUNTY...POINTE COUPEE AND WEST FELICIANA PARISHES HAVE ALREADY RECEIVED AROUND 3 TO 4 INCHES OF RAIN SINCE THIS AFTERNOON. IN ADDITION...MANY AREAS IN THE FLASH FLOOD WATCH AREA HAVE RECEIVED 1 TO 2 INCHES OF RAIN SINCE THIS AFTERNOON. THE MODERATE RAINFALL WILL CONTINUE TO SLOWLY SATURATE SOILS AROUND THE BATON ROUGE METRO AREA AND SOUTH MISSISSIPPI. EXCESSIVE RAINWATER RUNOFF IS POSSIBLE OVERNIGHT WITH HEAVY RAINFALL FROM STRONG THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS FLASH FLOOD THREAT. 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 4:32 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, West Baton Rouge | 3 hr |
| Oct 27, 5:07 AM CDT | Severe Thunderstorm Warning | LIX | Saint Helena | 53 min |
| Oct 27, 5:16 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, West Baton Rouge | 59 min |
| Oct 27, 5:40 AM CDT | Tornado Warning | LIX | Tangipahoa | 65 min |
| Oct 27, 5:44 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 61 min |
| Oct 27, 6:02 AM CDT | Tornado Warning | LIX | Washington | 58 min |
| Oct 27, 6:08 AM CDT | Tornado Warning | LIX | Saint Helena | 67 min |
| Oct 27, 6:17 AM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 58 min |
| Oct 27, 6:32 AM CDT | Special Marine Warning | LIX | 88 min | |
| Oct 27, 6:45 AM CDT | Tornado Warning | LIX | Tangipahoa | 30 min |
| Oct 27, 6:49 AM CDT | Special Marine Warning | LIX | 56 min | |
| Oct 27, 6:53 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 67 min |
| Oct 27, 6:59 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 61 min |
| Oct 27, 7:09 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 66 min |
| Oct 27, 7:17 AM CDT | Tornado Warning | LIX | Saint Tammany | 28 min |
| Oct 27, 7:35 AM CDT | Special Marine Warning | LIX | 85 min | |
| Oct 27, 7:37 AM CDT | Tornado Warning | LIX | Washington | 23 min |
| Oct 27, 8:07 AM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 53 min |
| Oct 27, 8:26 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 27, 8:33 AM CDT | Special Marine Warning | LIX | 12 min | |
| Oct 27, 9:08 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 37 min |
| Oct 27, 9:13 AM CDT | Special Marine Warning | LIX | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.